# SDR GAIA9608

- Difficulty date: March 5, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6809
- Make and model: Boeing 727223
- Aircraft serial: 19484
- Engine: Pwa JT8D9A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Condition: Failed
- Location: Nr 4
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, ENGINE DEVELOPED HIGH OIL TEMPERATURE AND ENGINE ROUGHNESS, AND WAS SHUT DOWN.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  SUBSEQUENT TEAR DOWN REVEALED TOTAL FAILURE OF THE NR 4 DUPLEX BEARINGS WITH SECONDARY DAMAGE TO OTHER INTERNAL COMPONENTS.  (X)
